Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 114, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2018, 6:38 PM CDT for Coffee County, Grundy County, Tennessee. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2018, 6:38 PM CDT (23:38 UTC)
- Expired
- Jun 27, 2018, 6:56 PM CDT
- In force
- 18 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Coffee County, TN, Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 6:40 PM CDT | HAIL 1 | 8 Ssw Viola, TN | FACEBOOK VIDEO SHOWED PEA TO QUARTER SIZE HAIL FELL NEAR HILLSBORO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 358 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.3
The text
As transmitted.
731
WUUS54 KOHX 272338
SVROHX
TNC031-061-280015-
/O.NEW.KOHX.SV.W.0114.180627T2338Z-180628T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
638 PM CDT WED JUN 27 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Coffee County in Middle Tennessee...
Grundy County in Middle Tennessee...
* Until 715 PM CDT.
* At 638 PM CDT, a severe thunderstorm was located 9 miles east of
Manchester, moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Gruetli-Laager, Tracy City, Altamont, Coalmont, Beersheba Springs
and Hillsboro.
This includes Interstate 24 between mile markers 118 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3536 8603 3555 8598 3554 8588 3553 8588
3552 8584 3551 8582 3552 8580 3553 8573
3552 8559 3530 8565 3530 8566 3529 8569
3529 8571 3526 8570
TIME...MOT...LOC 2338Z 283DEG 17KT 3545 8592
HAIL...1.00IN
WIND...<50MPH
$$
Rose1 follow-up statement
390
WWUS54 KOHX 272356
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
656 PM CDT WED JUN 27 2018
TNC031-061-280006-
/O.CAN.KOHX.SV.W.0114.000000T0000Z-180628T0015Z/
Coffee TN-Grundy TN-
656 PM CDT WED JUN 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEE AND GRUNDY
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3536 8603 3555 8598 3554 8588 3553 8588
3552 8584 3551 8582 3552 8580 3553 8573
3552 8559 3530 8565 3530 8566 3529 8569
3529 8571 3526 8570
TIME...MOT...LOC 2354Z 283DEG 17KT 3543 8582
$$
RoseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:31 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 27, 3:31 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Nashville TN 331 PM CDT Wed Jun 27 2018 .DISCUSSION... Today started off active as an upper level trough associated with the Great Lakes low helped form a complex of storms near and east of Nashville around daybreak. That complex spread east through the Upper Cumberland/Plateau the rest of the morning. That entire area had at least 1.50 inches of rain (isolated totals much greater) while early afternoon temps were suppressed down into the upper 60s (!!) to lower 70s. Quite a deal for late June. New storms...some causing reports of downed trees...formed in southern KY by mid afternoon and were spreading across our northeast counties at 20Z. These should exit our CWA by 22Z. Looking west... a few other storms were developing by 20Z in our northwest counties. Expect these to expand and intensify as they move southeastward through areas that were south of this morning's rains and therefore encounter an more unstable airmass. SPC Meso page shows CAPEs exceeding 3000 J/Kg across the west and south halves of the Midstate. Should be a break in the storms this evening but additional rounds/complexes of storms are possible late tonight into Thursday thanks to a moist and unstable airmass along with northwesterly upper level flow generated between the departing Great Lakes low and the H5 ridge over the Southwest U.S. That H5 ridge will build eastward toward TN later Thursday night and move across the state on Friday, thus ending the northwest flow aloft. Higher heights and thickness, rich moisture and increased insolation should make Friday the most uncomfortable day in the short term. Heat indicies should be mainly in the 102-105 range. After Friday's slight decrease, POPs should trend a tad higher Saturday and Sunday as the H5 ridge slides to our east. A warm moist airmass will remain in place both days...with scattered afternoon/evening storms and temps running a few degrees higher than average. Monday through Wednesday of next week looks a little warmer than average with scattered afternoon and evening storms. Upper level ridge axis will stretch from NM northeastward to PA, leaving TN on the south side of that axis. This should produce light east or northeasterly flow aloft. Models suggest extra moisture could be provided by a westward-moving weakness on the south side of the ridge...so POPs in the 30 to 50 percent range seem reasonable each day. && .AVIATION... 18Z TAF DISCUSSION. Additional thunderstorms expected to develop near all airports this afternoon with VCTS through 00Z. A break in activity is anticipated this evening before more scattered showers or possibly some thunderstorms affects the area tonight. VFR will be seen at CKV/BNA/MQY through the period but CSV will have MVFR/IFR cigs/vis at times this afternoon. Gusty southwest winds early in the TAFs will become light after sunset. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 91 74 93 75 / 50 50 20 30 10 Clarksville 74 91 73 91 74 / 50 50 20 30 10 Crossville 70 85 70 87 70 / 60 50 20 30 20 Columbia 74 91 73 91 73 / 40 50 20 40 10 Lawrenceburg 73 91 72 91 73 / 40 50 20 40 20 Waverly 74 90 73 91 74 / 50 50 20 30 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......49 AVIATION........Shamburger
Hazardous weather outlook, Jun 27, 8:14 AM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 814 AM CDT Wed Jun 27 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-281130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 814 AM CDT Wed Jun 27 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible across Middle Tennessee mainly this afternoon, then again late tonight. The main concern with any strong to severe thunderstorms that do develop will be strong to damaging winds. Minor flooding is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 27, 5:30 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG N ANTIOCH 36.06N 86.67W
06/27/2018 DAVIDSON TN SOCIAL MEDIA
SEVERAL TREES DOWN ON BELL ROAD WITH PHOTOS CONFIRMING
THE DAMAGE IN ANTIOCH.
&&
EVENT NUMBER OHX1800201
DAVISSpecial weather statement, Jun 27, 5:51 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
551 PM CDT WED JUN 27 2018
TNZ028-063-064-078-272315-
Cannon TN-Wilson TN-De Kalb TN-Warren TN-
551 PM CDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...NORTH CENTRAL WARREN...
SOUTHEASTERN WILSON AND NORTHERN CANNON COUNTIES UNTIL 615 PM CDT...
At 550 PM CDT, Doppler radar was tracking a strong thunderstorm near
Watertown, or 12 miles north of Woodbury, moving east at 45 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Smithville, Alexandria, Dowelltown, Liberty and Auburntown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3600 8564 3597 8566 3590 8565 3589 8567
3589 8565 3574 8571 3589 8616 3592 8614
3596 8616 3596 8618 3597 8622 3596 8625
3610 8619
TIME...MOT...LOC 2250Z 287DEG 37KT 3600 8614
RoseLocal storm report, Jun 27, 5:54 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
554 PM CDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG 5 SSW PORTLAND 36.52N 86.55W
06/27/2018 SUMNER TN TRAINED SPOTTER
SEVERAL TREES DOWN AND A FEW UPROOTED ALONG BRANDY
HOLLOW ROAD IN PORTLAND.
&&
EVENT NUMBER OHX1800202
DAVISSpecial weather statement, Jun 27, 6:02 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
602 PM CDT WED JUN 27 2018
TNZ065-066-080-272330-
Cumberland TN-Van Buren TN-White TN-
602 PM CDT WED JUN 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUMBERLAND...
NORTHEASTERN VAN BUREN AND WHITE COUNTIES UNTIL 630 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, moving southeast at 55 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sparta, Spencer, Doyle, Bakers Crossroads, Indian Rock Lake, Virgin
Falls State Natural Area, Lake Tansi and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3576 8495 3575 8502 3575 8503 3577 8504
3576 8507 3577 8510 3577 8525 3576 8527
3572 8527 3569 8530 3587 8565 3589 8564
3589 8567 3590 8565 3591 8565 3604 8556
3580 8492
TIME...MOT...LOC 2302Z 298DEG 48KT 3593 8554
RoseLocal storm report, Jun 27, 6:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
622 PM CDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG WAVERLY 36.09N 87.79W
06/27/2018 HUMPHREYS TN SOCIAL MEDIA
TREES AND POWER LINES DOWN MAINLY IN THE NORTH PART OF
THE CITY
&&
EVENT NUMBER OHX1800203
ROSELocal storm report, Jun 27, 6:33 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
633 PM CDT WED JUN 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 3 NW CENTERTOWN 35.76N 85.96W
06/27/2018 E1.00 INCH WARREN TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1800204
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:28 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 47 min |
| Jun 26, 8:42 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 48 min |
| Jun 26, 9:08 PM CDT | Special Weather Statement | OHX | Houston, Humphreys, Montgomery, Stewart | 52 min |
| Jun 26, 9:48 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 42 min |
| Jun 26, 9:59 PM CDT | Special Weather Statement | OHX | Houston, Humphreys, Montgomery, Robertson, Stewart | 61 min |
| Jun 26, 10:38 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson, Sumner | 37 min |
| Jun 26, 11:14 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Macon, Sumner, Trousdale | 46 min |
| Jun 27, 12:25 AM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 50 min |
| Jun 27, 2:11 AM CDT | Special Weather Statement | OHX | Bedford, Coffee | 34 min |
| Jun 27, 2:38 AM CDT | Special Weather Statement | OHX | Warren | 52 min |
| Jun 27, 3:21 AM CDT | Special Weather Statement | OHX | Grundy, Van Buren | 24 min |
| Jun 27, 6:37 AM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 113 min |
| Jun 27, 7:48 AM CDT | Areal Flood Advisory | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 117 min |
| Jun 27, 8:10 AM CDT | Special Weather Statement | OHX | Smith | 35 min |
| Jun 27, 8:44 AM CDT | Areal Flood Advisory | OHX | Macon, Smith, Trousdale, Wilson | 2 hr |
| Jun 27, 9:47 AM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Putnam, Smith | 118 min |
| Jun 27, 12:23 PM CDT | Special Weather Statement | OHX | DeKalb, White | 52 min |
| Jun 27, 12:45 PM CDT | Areal Flood Advisory | OHX | DeKalb | 3 hr |
| Jun 27, 1:35 PM CDT | Areal Flood Advisory | OHX | Putnam, White | 115 min |
| Jun 27, 2:15 PM CDT | Special Weather Statement | OHX | Clay, Macon, Pickett | 60 min |
| Jun 27, 2:21 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 39 min |
| Jun 27, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 29 min |
| Jun 27, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Macon, Overton, Pickett | 47 min |
| Jun 27, 3:24 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 51 min |
| Jun 27, 3:35 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Smith | 115 min |
| Jun 27, 3:36 PM CDT | Special Weather Statement | OHX | Macon | 39 min |
| Jun 27, 3:47 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jun 27, 3:55 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 50 min |
| Jun 27, 4:02 PM CDT | Special Weather Statement | OHX | Putnam, Smith | 28 min |
| Jun 27, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 12 min |
| Jun 27, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 18 min |
| Jun 27, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 28 min |
| Jun 27, 4:23 PM CDT | Special Weather Statement | OHX | White | 37 min |
| Jun 27, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 36 min |
| Jun 27, 4:46 PM CDT | Special Weather Statement | OHX | Van Buren | 29 min |
| Jun 27, 4:51 PM CDT | Special Weather Statement | OHX | Davidson | 24 min |
| Jun 27, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Trousdale, Wilson | 36 min |
| Jun 27, 4:56 PM CDT | Special Weather Statement | OHX | Wilson | 34 min |
| Jun 27, 5:00 PM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Jun 27, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 20 min |
| Jun 27, 5:17 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith and 1 more | 3 hr |
| Jun 27, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Smith, Wilson | 22 min |
| Jun 27, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith, White | 34 min |
| Jun 27, 5:51 PM CDT | Special Weather Statement | OHX | DeKalb | 24 min |
| Jun 27, 6:02 PM CDT | Special Weather Statement | OHX | White | 28 min |
| Jun 27, 6:27 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren | 33 min |
| Jun 27, 6:58 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.